MAUDE Adverse Event Report: DEPUY SPINE INC UNKNOWN SCREWS; SCREW,FIXATION,BONE

DEPUY SPINE INC UNKNOWN SCREWS; SCREW,FIXATION,BONE
Model Number 302022012
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a navigated symphony surgery, the screw which connects the universal navigation adaptor set (unas) ring with the stern broke.The screw jammed and broke while trying to unscrew it.It was noted that fragments were generated when the screw broke and those fragments were retained in the patient.The procedure was completed successfully with no delay.This report is for a universal navigation adaptor set (unas) ring.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a depuysynthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9.Date device returned to manufacturer.H6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images attached in the notes & attachments section of pc titled "img_9719", "img_9720", and "img_9721." the images were reviewed and the complaint condition is confirmed.The screw appears to be broken into two pieces in the photos provided.There are no photos or x-rays of the embedded device, therefore it cannot be confirmed that there are any embedded fragments.As the physical device was not returned, it cannot be confirmed that the screw is jammed in the nav ring.A definitive assignable root cause could not be determined based on the provided information.No valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.,the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that unk screw was broken and remained in another device.The broken off portion was not returned.No other defects were noted.No evidence of an embedded device was provided, therefore that condition cannot be confirmed.The broken condition of the screw prevents it from being removed from the other device, therefore confirming the jammed condition.A dimensional inspection was unable to be performed as a portion of the screw is still in another device, and the broken off portion was not returned.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the unk screw would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing was reviewed to ensure the broken screw is a separate component and not a subcomponent of the returned concomitant device.No part number is known for the complaint device, therefore the appropriate drawings cannot be identified.Device history lot - no valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.Device history review - there is no known part or lot number, therefore a manufacturing record evaluation cannot be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNKNOWN SCREWS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13046475
Report Number1526439-2021-02597
Device Sequence Number11128523
Product Code HWC
UDI-Device Identifier10705034558158
UDI-Public(01)10705034558158
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number302022012
Device Catalogue Number302022012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/22/2021
02/21/2022
03/07/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/18/2022
02/21/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown